Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 323, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 6, 2005, 5:54 PM EDT for Cobb County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 5:54 PM EDT (21:54 UTC)
- Expired
- Jun 6, 2005, 6:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Cobb County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 062155
SVRFFC
GAC067-062230-
/O.NEW.KFFC.SV.W.0323.050606T2154Z-050606T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COBB COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 630 PM EDT
* AT 552 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR
KENNESAW...AND MOVING NORTH AT 5 MPH.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3404 8467 3408 8465 3409 8461 3411 8462
3410 8460 3409 8461 3408 8460 3407 8442
3404 8442 3395 8449
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:30 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 6, 5:30 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT MON JUN 6 2005 .SHORT TERM... OVERALL PATTERN REMAINS RELATIVELY UNCHANGED WITH WEAK HIGH PRESSURE AT THE SURFACE AND ALOFT. SUBSIDENCE WITH THIS RIDGE REMAINS INSUFFICIENT TO SUPPRESS SCATTERED...MAINLY DIURNAL...CONVECTION. THE UPPER RIDGE IS AT ITS WEAKEST THE NEXT COUPLE OF DAYS AND THE SURFACE RIDGE DOES RETREAT BACK INTO THE ATLANTIC A LITTLE DURING THE SHORT RANGE FORECAST PERIOD ALSO ALLOWING FOR BEST THUNDERSTORM COVERAGE TUESDAY THROUGH THURSDAY. TEMPERATURES WILL REMAIN AT OR A BIT ABOVE SEASONAL NORMALS THROUGH THE PERIOD. .LONG TERM... UPPER LEVEL AND SURFACE RIDGES BUILD BACK INTO THE REGION HEADING INTO THE WEEKEND...LIMITING DIURNAL CONVECTION TO A MORE SCATTERED COVERAGE. BY THE BEGINNING OF NEXT WEEK A STRONG SHORTWAVE MOVING INTO THE GREAT LAKES AND OHIO VALLEY FLATTENS THE UPPER RIDGE SOMEWHAT. THIS MAY ALLOW FOR MORE COVERAGE OF DIURNAL CONVECTION... BUT I WILL KEEP POPS IN THE SCATTERED RANGE FOR NOW WITH WITH LOWER CONFIDENCE THIS FAR OUT. TEMPERATURES REMAIN AT OR ABOVE SEASONAL NORMALS THROUGH THE EXTENDED PERIOD. && .HYDROLOGY... WITH THE SLOW MOVEMENT AND HIGH RAINFALL RATES ASSOCIATED WITH STRONGER CONVECTIVE CELLS THE NEXT COUPLE OF DAYS...LOCALIZED FLOODING IS POSSIBLE ACROSS THE COUNTY WARNING AREA. HOWEVER... DUE TO THE SCATTERED NATURE OF THE CONVECTION AND A LACK OF A DEFINITIVE SURFACE FOCUSING MECHANISM...WILL NOT BE ISSUING ANY FLOOD WATCHES AT THIS TIME. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DIMINISH AFTER SUNSET. SCATTERED TO BROKEN CEILINGS 3 TO 5THSD DISSIPATING AFTER 01Z...WITH MOSTLY MID/HIGH CLOUDS OVERNIGHT. VISIBILITY UNRESTRICTED EXCEPT AOB 3SM IN THUNDERSTORMS...AND LOCALLY 3 TO 5SM IN FOG OVERNIGHT. WINDS SOUTH TO SOUTHWEST 5 TO 10KT DIMINISHING TO LIGHT AND VARIABLE AFTER 00Z. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 71 85 68 84 / 30 50 40 50 ATHENS 69 87 68 85 / 30 50 40 50 GAINESVILLE 68 85 67 84 / 30 50 40 50 ROME 68 85 69 85 / 30 50 40 50 COLUMBUS 72 87 71 88 / 30 50 40 50 MACON 70 89 69 88 / 30 50 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 20
Hazardous weather outlook, Jun 6, 11:54 AM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1154 AM EDT MON JUN 6 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1154 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... .SYNOPSIS... VERY WARM AND MOIST CONDITIONS WILL CONTINUE ACROSS GEORGIA THIS AFTERNOON. SCATTERED THUNDERSTORMS WERE BEGINNING TO DEVELOP AT MIDDAY MONDAY AND WILL CONTINUE THROUGH THE AFTERNOON AND EVENING. .PRIMARY HAZARD... THE MAIN THREAT WITH THE STORMS WILL BE LIGHTNING. HOWEVER ISOLATED STORMS MAY PRODUCE MICROBURST WITH LOCALIZED STRONG GUSTY WINDS. TORRENTIAL RAINFALL MAY ALSO PRODUCE SOME LOCALIZED FLOODING WITH THE SLOW MOVING THUNDERSTORMS. .DISCUSSION... A RIDGE OF HIGH PRESSURE ALOFT REMAINS IN PLACE ACROSS THE REGION WITH WEAK FLOW ALOFT. INSTABILITY WILL BE SUFFICIENT FOR THUNDERSTORMS WITH CAPE VALUES OF 2000 TO 2500. ISOLATED THUNDERSTORMS COULD REACH SEVERE LIMITS AND PRODUCE MICROBURST WITH WIND GUST TO 60 MPH. SOME STORMS MAY PRODUCE HAIL UP TO PEA SIZE. WITH THE SLOW MOVEMENT AND HIGH AMOUNTS OF MOISTURE EXPECTED...SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE. MAXIMUM RAINFALL RATES MAY EXCEED 2 INCHES PER HOUR IN PLACES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. .DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY...SOME OF WHICH MAY APPROACH SEVERE LEVELS AND BE CAPABLE OF VERY HEAVY RAINFALL. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Jun 6, 4:31 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 431 PM EDT MON JUN 6 2005 GAZ044-062115- 431 PM EDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZED HAIL...AND HEAVY RAIN IN FULTON COUNTY UNTIL 515 PM EDT... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING RAPIDLY OVER FAIRBURN...MOVING NORTH AT 5 MPH. ADDITIONAL STORMS ARE DEVELOPING IN THE MID-TOWN AREA. THESE STORMS WILL AFFECT MUCH OF CENTRAL AND SOUTHWEST ATLANTA THROUGH THE RUSH HOURS. PEA-SIZED HAIL AND VERY HEAVY RAIN CAN ALSO BE EXPECTED WITH THIS ACTIVITY. LOCALIZED STREET FLOODING CAN BE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Jun 6, 4:37 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 437 PM EDT MON JUN 6 2005 GAZ008-062115- 437 PM EDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZED HAIL...AND VERY HEAVY RAIN IN UNION COUNTY UNTIL 515 PM EDT... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BLAIRSVILLE...DRIFTING SOUTH AT 5 MPH. VERY HEAVY RAIN AND FREQUENCY CLOUD-TO-GROUND LIGHTNING WILL ALSO ACCOMPANY THIS THUNDERSTORM. STAY TUNED TO NOAA WEATHER RADIO AND COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Jun 6, 4:59 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 459 PM EDT MON JUN 6 2005 GAZ008-015-016-062200- 459 PM EDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZED HAIL...AND VERY HEAVY RAIN ACROSS NORTHERN LUMPKIN...WHITE...AND UNION COUNTIES UNTIL 600 PM EDT... AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF DEVELOPING STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF BLAIRSVILLE TO NACOOCHEE...MOVING SOUTH AROUND 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. HEAVY DOWNPOURS MAY CAUSE LOCALIZED FLOODING OF STREETS...STREAMS...AND CREEKS IN THE AREA. CAMPERS AND HIKERS IN THE AREA SHOULD SEEK SHELTER IMMEDIATELY. RAB
Special weather statement, Jun 6, 5:15 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 PM EDT MON JUN 6 2005 GAZ043-044-062200- 515 PM EDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZED HAIL...AND VERY HEAVY RAIN IN DOUGLAS AND SOUTH FULTON COUNTIES UNTIL 600 PM EDT... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF CHAPEL HILL...MOVING NORTH AT 20 MPH. ADDITIONAL THUNDERSTORMS ARE DEVELOPING TO THE NORTH AND EAST OF THIS AREA TOWARD UNION CITY AND SOUTHWEST ATLANTA. VERY HEAVY RAIN WILL ACCOMPANY THIS ACTIVITY AND MAY PRODUCE LOCALIZED FLOODING OF STREETS AND ROADS IN THE AREA. THIS ACTIVITY WILL IMPACT MUCH OF THE WESTERN PORTION OF THE ATLANTA METROPOLITAN AREA DURING RUSH HOUR. RAB
Special weather statement, Jun 6, 5:24 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 524 PM EDT MON JUN 6 2005 GAZ030-041-042-062215- 524 PM EDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZED HAIL...AND VERY HEAVY RAIN IN CARROLL...HARALSON...AND POLK COUNTIES UNTIL 615 PM EDT... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES NORTH OF ETNA TO BUDAPEST...MOVING NORTHEAST AT 10 MPH. OTHER CITIES IN THE AREA THAT MAY BE AFFECTED INCLUDE TALLAPOOSA...BUCHANAN...FELTON...AND CEDARTOWN. HEAVY RAIN MAY RESULT IN PONDING OF WATER ON ROADWAYS...INCLUDING INTERSTATE 20. SOME SMALL STREAMS AND CREEKS IN THE AREA MAY RISE TO BANKFULL. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Jun 6, 5:46 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 546 PM EDT MON JUN 6 2005 GAZ032-062230- 546 PM EDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZED HAIL...AND VERY HEAVY RAIN IN COBB COUNTY UNTIL 630 PM EDT... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLLUSTER OF STRONG THUNDERSTORMS DEVELOPING ACROSS MUCH OF COBB COUNTY...INCLUDING ACWORTH...AUSTELL...POWDER SPRINGS...MARIETTA...KENNESAW...AND SMYRNA. THIS ACTIVITY IS SHOWING VERY LITTLE MOVEMENT...PERHAPS A SLIGHT DRIFT TO THE NORTH. VERY HEAVY RAIN WITH THESE STORMS MAY RESULT IN FLOODING OF STREETS AND HIGHWAYS IN THE AREA. ADDITIONALLY...SOME CREEKS AND STREAMS MAY QUICKLY RISE TO BANKFULL. MOTORISTS IN THE AREA NEED TO PLAN ON REDUCED VISIBILITY AND PONDING OF WATER ON THE ROADWAYS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:33 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 27 min |
| Jun 6, 1:40 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 35 min |
| Jun 6, 1:45 PM EDT | Severe Thunderstorm Warning | FFC | Houston | 30 min |
| Jun 6, 1:54 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski | 36 min |
| Jun 6, 2:23 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 16 min |
| Jun 6, 4:41 PM EDT | Flash Flood Warning | FFC | Coweta, Fayette | 64 min |
| Jun 6, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 46 min |
| Jun 6, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 24 min |
| Jun 6, 7:13 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 32 min |
| Jun 6, 7:32 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 43 min |
| Jun 6, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.